Alert archive / Missouri / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 393, NWS St. Louis, MO

July 22, 20084 counties in Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jul 22, 2008, 9:30 AM CDT for 4 counties in Missouri. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 22, 2008, 9:30 AM CDT (14:30 UTC)
Expired
Jul 22, 2008, 10:15 AM CDT
In force
45 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon

Counties Boone County, MO, Callaway County, MO, Cole County, MO, Osage County, MO

What was reported inside it

TimeReportWhereRemark
Jul 22, 9:45 AM CDTTSTM WND DMG2 W New Bloomfield, MOMINOR WIND DAMAGE TO OUT BUILDINGS INCLUDING A FEW BROKEN WINDOWS. TREE LIMBS DOWN. TIME ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 2.5 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2008-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1917 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2008-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1917 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
1492 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 221430
SVRLSX
MOC019-027-051-151-221515-
/O.NEW.KLSX.SV.W.0393.080722T1430Z-080722T1515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
930 AM CDT TUE JUL 22 2008

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BOONE COUNTY IN CENTRAL MISSOURI
  SOUTHWESTERN CALLAWAY COUNTY IN CENTRAL MISSOURI
  NORTHEASTERN COLE COUNTY IN CENTRAL MISSOURI
  CENTRAL OSAGE COUNTY IN CENTRAL MISSOURI

* UNTIL 1015 AM CDT

* AT 925 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
  STORM WAS LOCATED 6 MILES NORTHWEST OF LAKE MYKEE...OR 6 MILES
  SOUTHEAST OF ASHLAND...AND WAS MOVING SOUTHEAST AT 26 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LAKE MYKEE...
  HOLTS SUMMIT...
  JEFFERSON CITY...
  TAOS...
  WESTPHALIA...
  LINN...
  RICH FOUNTAIN...

PENNY SIZED HAIL WAS REPORTED IN ASHLAND AT 920 AM.

LAT...LON 3845 9172 3830 9197 3871 9234 3882 9216
TIME...MOT...LOC 1429Z 321DEG 23KT 3869 9217

$$

CARNEY
1 follow-up statement
000 
WWUS53 KLSX 221506
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1006 AM CDT TUE JUL 22 2008

MOC019-027-051-151-221516-
/O.EXP.KLSX.SV.W.0393.000000T0000Z-080722T1515Z/
OSAGE MO-COLE MO-CALLAWAY MO-BOONE MO-
1006 AM CDT TUE JUL 22 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BOONE...
SOUTHWESTERN CALLAWAY...NORTHEASTERN COLE AND CENTRAL OSAGE COUNTIES
EXPIRES AT 1015 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.

LAT...LON 3845 9172 3830 9197 3871 9234 3882 9216
TIME...MOT...LOC 1506Z 321DEG 23KT 3851 9198

$$

CARNEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 6:21 AM CDT, 3 hours 9 minutes earlier.

Area forecast discussion, Jul 22, 6:21 AM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
621 AM CDT TUE JUL 22 2008

.DISCUSSION...
/543 AM CDT TUE JUL 22 2008/
MCS HAS COMPLICATED THE FCST FOR TDY. THINK EFFECTIVE BNDY WL BE
ALONG AND S OF A MEXICO MO TO STL TO LITCHFIELD IL LINE. ONGOING
CNVTN IS EXPECTED TO DIMINISH DURING THE MRNG HRS...THEN
REINITIATE THIS AFTN. CNVTN THIS AFTN SHUD PUSH SWD TNGT AND ALLOW
SFC RIDGE TO BUILD INTO THE AREA.

LATE WED NGT SFC BNDY SHUD START TO MV NWD AGAIN WITH MCS
PROPAGATING SEWD ALONG THE BNDY. UNCERTAIN WITH REGARD TO TIMING
BUT IS POSSIBLE THAT CNVTN SHUD BE IN WRN PORTIONS OF CWA BY
SUNRISE. THIS COMPLEX WL DETERMINE WHERE CNVTN INITIATES DURING
THE AFTN THURS.

FRI...BNDY SHUD BE N OF CWA ALLOWING TEMPS TO REACH 90S AGAIN.
MADE ONLY MINOR CHANGES TO PREV FCST AS A LOT OF UNCERTAINTY
STILL EXISTS DUE TO POSSIBLE LOCATIONS OF MCS DEVELOPMENT. WENT
WITH COOLER MOS TEMPS FOR TDY AND TMW THEN WENT WITH A GRADUAL
WARM UP.

TILLY

&&

.AVIATION...
/613 AM CDT TUE JUL 22 2008/
FOR THE 12Z TAFS...

MCS CONTINUES TO MOVE SOUTHEAST ACROSS THE CWA. THUNDERSTORMS
CURRENTLY STRETCH ACROSS CENTRAL MISSOURI TO SOUTHEAST
MISSOURI...WITH MORE OF A STRATIFORM RAIN NORTH OF THE
CONVECTION. WILL WATCH A COLD FRONT SLOWLY SHIFT SOUTH THROUGH
THE AREA TODAY...WITH A CHANCE OF SHOWERS AND THUNDERSTORMS
CONTINUING. OTHERWISE...VARIABLE WINDS WILL BECOME NORTHERLY
BY THIS EVENING.

CVKING

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jul 22, 5:11 AM CDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
511 AM CDT TUE JUL 22 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-231200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
511 AM CDT TUE JUL 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT AS A COLD
FRONT CONTINUES TO SINK SOUTH THROUGH THE AREA. SOME OF THESE
STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THESE
STORMS WILL ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE CHANCE OF THUNDERSTORMS WILL RETURN ACROSS PARTS OF CENTRAL
AND MISSOURI LATE WEDNESDAY NIGHT AND THEN ACROSS ALL OF THE AREA
THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TILLY

In the hours before

Local storm report, Jul 22, 6:55 AM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
655 AM CDT TUE JUL 22 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0654 AM     HEAVY RAIN       FERGUSON                38.75N  90.30W
07/22/2008  M1.95 INCH       ST. LOUIS          MO   TRAINED SPOTTER

            SINCE 11 PM YESTERDAY.

&&

EVENT NUMBER 00694

SIPPRELL
Local storm report, Jul 22, 6:59 AM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
659 AM CDT TUE JUL 22 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0915 PM     TSTM WND DMG     5 S TAYLOR              39.87N  91.52W
07/21/2008                   MARION             MO   CO-OP OBSERVER

            NUMEROUS LIMBS DOWN SEVERAL INCHES IN DIAMETER BETWEEN
            PALMYRA AND HANNIBAL.

&&

EVENT NUMBER 00695

SIPPRELL
Local storm report, Jul 22, 9:22 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
922 AM CDT TUE JUL 22 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0920 AM     HAIL             ASHLAND                 38.77N  92.26W
07/22/2008  E0.75 INCH       BOONE              MO   TRAINED SPOTTER

            ALSO WIND GUST TO 45 MPH

&&

EVENT NUMBER 00696

FGLASS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 7:23 PM CDTSevere Thunderstorm WarningLSXLewis52 min
Jul 21, 7:54 PM CDTSevere Thunderstorm WarningLSXKnox66 min
Jul 21, 8:01 PM CDTTornado WarningLSXLewis, Marion44 min
Jul 21, 8:24 PM CDTTornado WarningLSXKnox, Shelby51 min
Jul 21, 8:46 PM CDTSevere Thunderstorm WarningLSXLewis, Marion, Monroe, Ralls, Shelby44 min
Jul 21, 9:00 PM CDTFlash Flood WarningLSXKnox, Lewis6 hr
Jul 21, 9:16 PM CDTSevere Thunderstorm WarningLSXMonroe, Shelby44 min
Jul 21, 9:31 PM CDTSevere Thunderstorm WarningLSXAudrain, Marion, Monroe, Pike, Ralls44 min
Jul 21, 10:10 PM CDTSevere Thunderstorm WarningLSXAudrain, Monroe, Ralls21 min
Jul 21, 11:24 PM CDTSevere Thunderstorm WarningLSXAudrain, Monroe51 min
Jul 21, 11:48 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis, City of Saint Louis42 min
Jul 22, 12:16 AM CDTSevere Thunderstorm WarningLSXAudrain, Lincoln, Montgomery, Pike44 min
Jul 22, 2:05 AM CDTAreal Flood AdvisoryLSXAudrain, Monroe, Montgomery, Ralls6 hr
Jul 22, 3:38 AM CDTSevere Thunderstorm WarningLSXBoone, Callaway, Cole, Moniteau51 min
Jul 22, 3:52 AM CDTTornado WarningLSXCole, Osage38 min
Jul 22, 4:08 AM CDTTornado WarningLSXCallaway, Cole, Osage22 min
Jul 22, 6:23 AM CDTAreal Flood AdvisoryLSXCallaway, Osage, Saint Charles30 days
Jul 22, 7:16 AM CDTFlash Flood WarningLSXBoone4 hr
Jul 22, 8:50 AM CDTSevere Thunderstorm WarningLSXBoone, Callaway, Cole40 min
Jul 22, 11:18 AM CDTAreal Flood WarningLSXBoone13 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.